Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
Question: constant nasal drip/ vomiting
|michael20 - Sat Dec 03, 2005 5:53 am||
Going on week 6 of being ill. Outline is as follows.
first 2 weeks viral something. Nausea weak no appetite.
Doctor prescribed zithoromax. Symptoms faded but new issues appeared.
dry non productive cough which has persisted for 4 weeks now accompanied by constant nasal drip and vomiting or dry heaving in am and pm.
so far have been checked for and found negative for
chest xray/ clear
abdominal sonogram showed a fatty benign spot on liver and was told not to worry about it or even think about it again.
otherwise it was clear.
do have reflux and every year or so have a endoscopy done where they need to stretch my esophogus because of scar tissue build up.
I have mitral valve prolapse
and wolfe parkinson white syndrome.
Don't know if these have anything to do with anything but thought I would mention.
So far I have seen my physician, gastro Doc, Allergy doc.
checked for astma / negative.
any ideas would be greatly appreciated.
39 years old upstate NY. male
blood tests in the works are now looking at my white blood cell counts iron in my liver and two others that I am unaware of.
|Dr. Safaa Mahmoud - Sun Aug 06, 2006 12:27 pm||
These symptoms are more likely to be due to the GERD.
People with GERD will experience one or more of these symptoms,
Pain in the throat,
Morning hoarseness, and
Discomfort in the chest
Others may experience a feeling like the food stuck in their throat or tightness in the throat, dry Cough and Shortness of breath. These symptoms are mainly due to inflammation of the esophagus(esophagitis) and irritation of the throat by the regurgitated food or acids.
Infection with H. pylori should be excluded and treated if presents.
You have mentioned that you have been diagnosed with GERD.
But you did not mention what kind of treatment you are receiving.
- Prokinetic drugs that strengthens the sphincter and improves the gastric emptying.
- When there is an acid reflux it is not enough to treat the symptoms with one drug instead the addition of Anti acids, Acid H2 blockers or proton pump inhibitors help to control the symptoms.
Certain foods are known to aggravate the condition, and you better avoid them. These include chocolate, beverages containing caffeine, fatty and fried foods, garlic and onions, spicy and tomato containing foods.
Other causes can be:
- Allergic individuals with postnasal discharge usually suffer from recurrent sore throat and dry cough due to irritation of the throat; nausea and vomiting may occur due to irritation of the GI Tract after swallowing this discharge.
-zithromax Induced Gastrointestinal complications include: Dyspepsia, anorexia, flatulence, and gastritis.
I advise you to Follow up with your doctor. Only by complete history, physical examination and investigations, the correct diagnosis can be reached.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.